Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Vasper

Help - my lip balm has been the cause of my blackheads!

Recommended Posts

I've notice there are a few blackhead around my lips, and there cant be another other cause for it than my chap stick lip balm. Has anyone experienced this? I've also used Neosporin LT for the cold weather, and that may be another culprit. Does anyone know a good lip balm to use that doesn't cause blackheads?

Link to comment
Share on other sites

I use plain old petroleum jelly. It's not fancy but it works and looks like I have nice natural lips. I don't know if it does or doesn't give you blackheads, but I haven't got any from using it. I make sure I put it only on my lips.

Heaps of people on roaccutane should have advice about lip balms for you too.

Link to comment
Share on other sites

Toothpastes can do it too. I can't think of a lipbalm that might not do that, I think anything with petroleum (or clogs pores, obviously) could possibly make you break out.

I've heard Dr. Dan's is really good. I ordered some the other day (you can get it on ebay or just go to your pharmacy, it's about $3) and it works so well. I've had chapped lips for ever because the air is so dry here, but my lips are finally smooth. I don't know if it makes you break out, but I know it's recommended for people with Accutane (it does have beeswax and petroleum jelly)

Link to comment
Share on other sites

I use plain old petroleum jelly. It's not fancy but it works and looks like I have nice natural lips. I don't know if it does or doesn't give you blackheads, but I haven't got any from using it. I make sure I put it only on my lips.

Heaps of people on roaccutane should have advice about lip balms for you too.

Link to comment
Share on other sites

Be careful using Dr. Dan's when you are not on Accutane. It contains hydrocortisone to reduce the inflammation associated with the severe dry lips of Accutane, but hydrocortisone is not something that should be used long term or when there is no inflammation, it can have some nasty side effects when used for too long.

Link to comment
Share on other sites

Be careful using Dr. Dan's when you are not on Accutane. It contains hydrocortisone to reduce the inflammation associated with the severe dry lips of Accutane, but hydrocortisone is not something that should be used long term or when there is no inflammation, it can have some nasty side effects when used for too long.
Link to comment
Share on other sites

Cortisone thins the skin over long-term use and since your lips are covered in the most sensitive skin on your body already, this can lead to nasty sunburn and make you more prone to infection (due to thinning of the skin) which could potentially allow bacteria in more easily. From what i understand, anyway.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×